MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW DLA; TISSUE HEART VALVE
Model Number DLA23
Medical Device Problem Codes Degraded (1153); Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Regurgitation (1716)
Date of Event 09/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: device not explanted.
 
Event or Problem Description
On (b)(6) 2016 a patient received a mitroflow dla23 aortic heart valve implant as part of the (b)(6) study.The manufacturer was notified of a valve related adverse event which occurred on (b)(6) 2019.The event was recorded as non-structural dysfunction - paravalvular leak 2+.Upon review of the registry data the patient had a mean gradient of 18.9 mmhg with eoa of 5.8 cm^2, ef% of 65, and was nyha class ii at their first follow-up on (b)(6) 2017.The patients second follow up was on (b)(6) 2018.The patient had a mean gradient of 27mmhg, eoa of 1.19 cm^2 and an ef% of 75 with a 1+ central leak.They were still nyha class ii.No further follow-ups have been conducted since the reported adverse event occurred.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla23, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla23 mitroflow aortic pericardial heart valve at the time of manufacture and release.The reported event was discovered through a trial follow-up.There are no indications of plans for re-operation, the patients nyha class is 2, and no additional events have been reported.The manufacturer will continue to monitor this patient and if any additional information is made available the competent authority will be updated.At this time the root cause of the reported non-structural dysfunction cannot be established.
 
Additional Manufacturer Narrative
Updated information: on oct.09, 2019 the manufacturer was notified of the following adverse event, ae 3: reintervention, which occurred on (b)(6) 2019.The indication for the re-operation was prosthetic valve failure.The explanted valve was received by livanova for evaluation on 11 october 2019.This mitroflow valve was explanted after 3 years and 3 months due to a reported prosthetic regurgitation.Leaflets calcification, detected with visual, x-ray and histological analyses, caused stiffening and led to progressive valve stenosis.Aortic insufficiency likely resulted from leaflets tears and inadequate leaflet coaptation caused by calcification of the leaflets.There was no evidence of endocarditis in the returned valve.Structural dysfunction is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It is possible that the patient¿s clinical conditions and risk factors (dyslipidemia, severe aortic valve stenosis , coronary artery disease, mitral valve regurgitation, tricuspid valve regurgitation, pulmonary valve regurgitation, obesity, left ventricular hypertrophy and carotid artery diseases) may have contributed to the structural valve deterioration observed in this mitroflow valve.However at this time the exact root cause of the calcification and consequent structural valve deterioration leading to reoperation is unknown.The failure conclusion is deemed to be a known inherent risk of device.Fields changed: b4, b5, d10, g4, g7, h2, h6.
 
Event or Problem Description
On (b)(6) 2016 a patient received a mitroflow dla23 aortic heart valve implant as part of the mitroflow pas study.The manufacturer was notified of a valve related adverse event which occurred on may 21, 2019.The event was recorded as non-structural dysfunction - paravalvular leak 2+.Upon review of the registry data the patient had a mean gradient of 18.9 mmhg with eoa of 5.8 cm^2, ef% of 65, and was nyha class ii at their first follow-up on (b)(6) 2017.The patients second follow up was on (b)(6) 2018.The patient had a mean gradient of 27mmhg, eoa of 1.19 cm^2 and an ef% of 75 with a 1+ central leak.They were still nyha class ii.No further follow-ups have been conducted since the reported adverse event occurred.Updated information: on oct.09, 2019 the manufacturer was notified of the following adverse event, ae 3: reintervention, which occurred on (b)(6) 2019.The indication for the re-operation was prosthetic valve failure.

Brand Name
MITROFLOW DLA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key8736297
Report Number3004478276-2019-00196
Device Sequence Number2572909
Product Code LWR
UDI-Device Identifier00896208000177
UDI-Public(01)00896208000177(240)DLA23(17)180228
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDLA23
Device Catalogue NumberDLA23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/09/2019
10/09/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/31/2019
11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight88